How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Pravin Your Own Question
Dr. Pravin
Dr. Pravin, Dermatologist
Category: Dermatology
Satisfied Customers: 2571
Experience:  Senior Consultant MBBS DNB (DVD)
25843817
Type Your Dermatology Question Here...
Dr. Pravin is online now
A new question is answered every 9 seconds

Have had a pretty bad outbreak of poison ivy weeks now. Went

Customer Question

Have had a pretty bad outbreak of poison ivy for 3 weeks now. Went to urgent care two weeks ago and they gave me a steroid shot plus a 2 week taper of prednisone (60mg for 4 days, 40mg for 4 days, 20mg for 4 days and 10mg for 2 days). I'm going down to
the 10mg dose starting tommorow and while all of the itching is gone and most of the spots look much better, you can still see most of the spots. Not sure if they are "scars" at this point. I wasn't sure if I should go back to the doctor for reevalauation
or if I should just finish up the steroids and see what happens after a couple of days. I've read that there can be a "rebound" effect to Poison Ivy after coming off prednisone and since I still "see" spots wasn't sure what to think.
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. Pravin replied 1 year ago.

Hello

Welcome and Thank you for your query posted.

My name is***** and being a Skin, Hair and Nail specialist I would be able to provide you with an appropriate solution to your concern.

Please note that my Goal is to provide you with an Excellent Service .

Before I answer your question I would like to get some more information:

Could you send me a photo of the condition at your convenience?

You can upload the photo on www.photobucket.com and send me the link

Other method of uploading photo or a file is:

1.Click the paperclip icon

2.Click the Browse icon

3.Click the Browse button

4.Select your file and click Open

5.Click OK

6.Click Insert

7.Click Save Changes on this page

Please note that the answer provided is for information purpose only and does not substitute a Doctor - Patient Consultation in Clinic

Customer: replied 1 year ago.
I've added them here. These are the most "severe" of the spots. The picture of two distinct circles is on my forearm and the red patch is on my upper thigh. I have many other smaller spots but those all appear to be healed or healing
Expert:  Dr. Pravin replied 1 year ago.

Thank you very much for the images sent.

These are not scars for sure as the inflammation of poison ivy is commonly epidermal that means the top layer of the skin is involved and hence would cause post inflammatory hyperpigmentation.

These lesions would resolve over time. You should finish the steroid and these marks will surely go away totally . They may leave behind a few black marks called post inflammatory hyperpigmentation for over 2 weeks once the redness subsides.

These would surely go away .

The fact that the itching has gone shows that the outbreak is healing and there would not be any scars.

Please do get back to me in case of any further queries.

Expert:  Dr. Pravin replied 1 year ago.

What cream are you applying on the area?

Expert:  Dr. Pravin replied 1 year ago.

Hello How are you ?

I am awaiting a response from you

Have you visited the doctor for that?

Please do get back to me as I am awaiting a response from you .

Regards
Dr Pravin